In September I participated in a 30 day yoga challenge. I loved it, but about half way through it, instead of feeling more amazing, I started to feel more uncomfortable. My joints had started to flare up.
I had been on a new Rheumatoid Arthritis (RA) drug since February 2013, and it all seemed to be going really well, up until mid-September when the joints started to flare up, unfortunately they didn’t settle down. I struggled with an uncomfortable amount of pain and fatigue for approximately a month and a half. I didn’t realise just how bad it had gotten, until the relief came in November.
The scariest part about my RA flare up, was how I adapted, and accepted the pain. I didn’t initally link my sudden exhaustion to my RA, I tried to attribute it to any thing else in my life. I thought my joints were sore, because of the 30 day challenge, not because my RA was paying me a visit. And I just put up with it. It took me a few weeks to realise that it was my RA that was affecting me, and a few more still to have my appointment with my specialist.
At my appointment I spoke to my specialist, and he advised me it was normal for some patients to feel good whilst on their medication, and for some reason its was normal that it medications stopped being as effective. We discussed other options, which unfortunately for me means, i need to consider the fact that I need to try new medications again. I left with more information about the new medication and another script to help manage my RA.
I decided on November 1st that I wanted to be happier than I was in October. I reframed my situation and was attempting to make the most of everything for the month. My appointment with my specialist occurred on November 5th and that appointment, along with the adjustment of my medication allowed me to physically make the most of what I actually wanted to do.
I feel conflicted as to what to do about my medication. On the one hand I want to go on the new medication because I could get really good results from it. On the other hand, I’m scared of the side effects list and it’s mentally draining to continue to try new medications. I have to make a decision by Dec 17th if I’m going to start a new treatment or not. However, I really don’t know what other choice I have.